The groupoid algebra of an eigenvalue pattern


Research output: Contribution to journalArticlespeer-review


The eigenvalue pattern of a *-homomorphism between two matrix algebras over commutative C-algebras is a generalization of the Gelfand map in the commutative case. We give a systematic formulation of abstract eigenvalue pattern and extend the classical results by using a technique involving the groupoid algebras of eigenvalue patterns. In the case with matrix algebras over the one-dimensional circle, we characterize all the *-homomorphisms up to unitary equivalence by their eigenvalue patterns. Moreover, this technique has an application to recent classification theorems of C-algebras proved by the present author. Copyright © 2006 American Mathematical Society.
Original languageEnglish
Pages (from-to)1899-1908
JournalProceedings of the American Mathematical Society
Issue number7
Publication statusPublished - 2006


Tsang, K.-W. (2006). The groupoid algebra of an eigenvalue pattern. Proceedings of the American Mathematical Society, 134(7), 1899-1908.


  • Groupoid algebra
  • Path space
  • Singular eigenvalue pattern
  • Gelfand map

Fingerprint Dive into the research topics of 'The groupoid algebra of an eigenvalue pattern'. Together they form a unique fingerprint.